Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Having hidradentis lumps in armpits. What can help treat them?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
Hello..i want to know what i can do about these hidradentis lumps in my armpits ..what can help treat them and why they wont heal and go away they r always there..goes thru flare up stages
Posted Sat, 1 Jun 2013 in General Health
 
 
Answered by Dr. Jasvinder Singh 39 minutes later
Hello,
Thanks for posting your query.

Hydradenitis suppurativa occurs when apocrine gland become plugged and lesions usually appear in armpits and groins. It is more common in females and may be due to infected hair follicles or excessive sweating. Obesity makes it worse however this condition is not caused by obesity and weight loss will improve but not cure it.

I suggest you to try avoiding inflammatory foods and foods high in refined carbohydrates. Apply warm compresses on the bumps and some topical antibiotics creams like Bactroban. If the symptoms persist then you can consult your doctor to get prescribed oral antibiotics.

If still the lumps persist then specific treatment like vit A supplements, corticosteroid injections, isotretinoin, antiandrogens and sometimes excision and drainage ,laser therapy and radiotherapy are found useful and can be tried. You can consult a dermatologist in that case as these medicines are available by prescription.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
 
Follow-up: Having hidradentis lumps in armpits. What can help treat them? 1 hour later
What would antiinflamatory foods be ? Or what would be foods with refined carbs? And.is.there any natural.remedies.that can be apllied.to it that wont interact with my meds? And is it normal for them to not heal ive had em for almost a year and a half.
any and all info would be nice.. really bothes me that they dont heal and flare up all the time especially when it is coming to that time of month.
 
 
Answered by Dr. Jasvinder Singh 26 hours later
Hello,

Thanks for writing back to me.

For lifestyle measures, apply warm compresses and keep the area clean.

you should avoid inflammatory foods like sugars, refined flour, alcohol, too much of coffee,artifical food additives like aspartame and monosodium glutamate (MSG), trans fats, breads, cookies, crackers, cakes, cream sauces and boxed cereals. Refined carbohydrates include sugars and refined white grains like white rice and white bread.

Zinc supplements taken daily may help reduce inflammation and prevent new outbreaks. There is no cure for hidradenitis suppurativa. But early treatment can help manage the symptoms and may prevent new lesions. So you should consult your doctor and start with the treatment mentioned above.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor